Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Duluth, MN

May 27, 2012Aitkin County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at May 27, 2012, 1:47 AM CDT for Aitkin County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 1:47 AM CDT (06:47 UTC)
Expired
May 27, 2012, 2:30 AM CDT
In force
43 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Aitkin County, MN

The radar

The Duluth radar (KDLH), 113 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS53 KDLH 270647
SVRDLH
MNC001-270730-
/O.NEW.KDLH.SV.W.0015.120527T0647Z-120527T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
147 AM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 230 AM CDT

* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR WAHKON...OR 32 MILES SOUTHEAST OF
  BRAINERD...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCGRATH AROUND 210 AM CDT.
  DADS CORNER AROUND 215 AM CDT.
  ARTHYDE AROUND 230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4615 9345 4624 9344 4624 9367 4625 9367
      4663 9310 4615 9308 4614 9343
TIME...MOT...LOC 0647Z 233DEG 29KT 4619 9355
WIND...HAIL <50MPH 1.50IN

$$

STEWART
4 follow-up statements
631 
WWUS53 KDLH 270652
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
152 AM CDT SUN MAY 27 2012

MNC001-270730-
/O.CON.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/
AITKIN MN-
152 AM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AITKIN COUNTY UNTIL 230 AM CDT...

AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES NORTHWEST OF ISLE...OR 31 MILES NORTHWEST OF HINCKLEY...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCGRATH AROUND 210 AM CDT.
  DADS CORNER AROUND 215 AM CDT.
  ARTHYDE AROUND 230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4615 9345 4624 9344 4624 9367 4625 9367
      4663 9310 4615 9308 4614 9343
TIME...MOT...LOC 0652Z 233DEG 29KT 4621 9350
WIND...HAIL 60MPH 1.50IN

$$

STEWART
368 
WWUS53 KDLH 270701
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
201 AM CDT SUN MAY 27 2012

MNC001-270730-
/O.CON.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/
AITKIN MN-
201 AM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AITKIN COUNTY UNTIL 230 AM CDT...

AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES NORTH OF ISLE...OR 29 MILES NORTHWEST OF HINCKLEY...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCGRATH AROUND 210 AM CDT.
  DADS CORNER AROUND 220 AM CDT.
  ARTHYDE AROUND 230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 4615 9345 4624 9344 4624 9367 4625 9367
      4663 9310 4615 9308 4614 9343
TIME...MOT...LOC 0701Z 233DEG 29KT 4625 9342
WIND...HAIL 60MPH 1.50IN

$$
STEWART
011 
WWUS53 KDLH 270717
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
217 AM CDT SUN MAY 27 2012

MNC001-270730-
/O.CON.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/
AITKIN MN-
217 AM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AITKIN COUNTY UNTIL 230 AM CDT...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DADS
CORNER...OR 27 MILES NORTHWEST OF HINCKLEY...MOVING NORTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARTHYDE AROUND 230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4618 9339 4637 9342 4649 9309 4615 9308
TIME...MOT...LOC 0717Z 233DEG 29KT 4633 9327
WIND...HAIL 60MPH 1.00IN

$$

STEWART
737 
WWUS53 KDLH 270724
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
224 AM CDT SUN MAY 27 2012

MNC001-270731-
/O.EXP.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/
AITKIN MN-
224 AM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AITKIN COUNTY
WILL EXPIRE AT 230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4618 9339 4637 9342 4649 9309 4615 9308
TIME...MOT...LOC 0721Z 233DEG 29KT 4635 9323

$$

STEWART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:24 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 27, 12:24 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1224 AM CDT SUN MAY 27 2012

.AVIATION.../06Z TAF ISSUANCE/

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
TERMINALS TONIGHT AHEAD OF A WARM FRONT. IFR CEILINGS WILL BE
PREVALENT AT BRD AND HYR FOR THE OVERNIGHT HOURS. THE SHOWERS AND
THUNDERSTORMS WILL LIFT TO THE NORTHEAST AND THROUGH AERODROMES
AFTER SUNRISE. HINTED AT THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT AFTER 02Z.

&&

.PREV DISCUSSION... /ISSUED 731 PM CDT SAT MAY 26 2012/

UPDATE...RAISED POPS IN 00Z-03Z SINCE PRECIP HAS BECOME MORE
WIDESPREAD THIS EVENING. SO FAR...THE STRONGEST STORMS ARE IN NW WI
WITH REPORTS OF DIME-SIZE HAIL. SPC FORECAST TOOLS INDICATE SOME
MUCAPE IN THAT AREA SO THESE STORMS WILL CONTINUE THIS EVENING.

PREV DISCUSSION... /ISSUED 454 PM CDT SAT MAY 26 2012/

SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A RIDGE OF HIGH
PRESSURE OVER ONTARIO AND QUEBEC...WITH A LOW PRESSURE SYSTEM
DEVELOPING OVER THE CNTL PLAINS...AND A WARM FRONT EXTENDING EAST
OF THE LOW ACROSS IOWA AND ILLINOIS. REGIONAL RADAR MOSAIC SHOWERS
SCTD SHOWERS AND STORMS DEVELOPING NORTH OF THE WARM FRONT ACROSS
CNTL MN AND WI IN ASSOCIATION WITH FRONTOGENESIS AND WAA. THIS
ACTIVITY SHOULD INCREASE IN COVERAGE AS IT LIFTS NORTHWARD OVER
OUR FCST AREA TONIGHT. HOWEVER THERE IS BETTER CONFIDENCE LATER IN
THE PERIOD AS MODELS HAVE HAD PROBLEMS IN HANDLING THE DRIER AIR
ACROSS CURRENTLY OVER OUR CWA ASSOCIATED WITH THE STRONGER THAN
EXPECTED HIGH OVER CANADA.

THE WARM FRONT WILL MOVE NORTH OVER THE FCST AREA ON
SUNDAY...SETTING UP A STRONG TEMPERATURE GRADIENT ACROSS OUR
CWA...WITH HIGHS IN THE 80S ACROSS OUR SRN TIER OF ZONES. HIGHS
SHOULD ONLY BE IN THE 60S ACROSS THE TWIN PORTS AND OUR NRN ZONES
DUE TO ONSHORE WINDS AND RAIN-COOLED AIR...WHICH WILL ENHANCE THE
BAROCLINIC ZONE. THE SFC LOW WILL FINALLY MOVE OVER THE NORTHLAND
SUNDAY NIGHT AND DRAG A COLD FRONT ACROSS OUR FCST AREA. THIS IS
WHEN SEVERE THUNDERSTORMS WILL BE POSSIBLE. NAM12 MU CAPE VALUES
ARE PROGGED TO RANGE FROM 300O-4000 J/KG ACROSS OUR SRN ZONES
WITHIN THE WARM SECTOR...AND FROM 1000-2000 J/KG NORTH OF THE
FRONT AS ELEVATED INSTABILITY. WIND SHEAR WILL BE
SUFFICIENT...ESPECIALLY CONSIDERING THE AMOUNT OF INSTABILITY.
THERE MAY BE A PROBLEM WITH A CAP INITIALLY ACROSS OUR SRN ZONES
SUNDAY AFTERNOON. THE MODELS SHOW THE CAP DISSIPATING BY SUNDAY
EVENING. FOR FURTHER DETAILS...PLEASE REFER THE SWODY2 PRODUCT
ISSUED BY THE SPC.

HEAVY RAIN IS ALSO POSSIBLE WITH THIS SYSTEM...MODELS SHOWING TWO
POTENTIAL BOUTS. THE FIRST ROUND IS EXPECTED LATE TONIGHT INTO
SUNDAY MORNING AS THE WARM FRONT LIFTS NORTH ACROSS THE UPPER
MIDWEST. THERE WILL POSSIBLY BE A RESPITE IN THE HEAVY RAINFALL
SUNDAY AFTERNOON BEFORE A SECOND ROUND ASSOCIATED WITH THE COLD
FRONT DEVELOPS SUNDAY NIGHT. PWAT VALUES ARE AGAIN PROGGED TO
INCREASE TO AROUND 1.50 INCHES SUNDAY INTO SUNDAY NIGHT. DUE TO
THE HEAVY RAIN OVER THE LAST SEVERAL DAYS...THERE IS A POSSIBILITY
OF FLOODING ALONG AREA CREEKS AND RIVERS. FLASH FLOODING IS ALSO
POSSIBLE WITH STRONGER STORMS SUNDAY NIGHT.

LONG TERM...TUESDAY THROUGH SATURDAY.
A STRONG UPPER TROUGH DROPS INTO THE DAKOTAS MONDAY. AT THE
SURFACE...THE MODELS ALL SUGGEST THAT THE SURFACE LOW HANGS BACK
TO THE NORTHWEST...POSSIBLY BETWEEN INTERNATIONAL FALLS AND
WINNIPEG ALL DAY MONDAY. THE SURFACE LOW REMAINS NORTH OF THE
BORDER AND ONLY GETS EAST OF INTERNATIONAL FALLS LATE MONDAY
NIGHT. DRYING SOUTH AND SOUTHEAST OF THE LOW WILL LIKELY RESULT IN
SUNSHINE BUT ONLY THE GFS TRIES TO DRY OUT THE LOW LEVELS. WITH
COOLING ALOFT WE NOTICE THAT STABILITIES COULD GET AS LOW AS -8C TO
-10C EVEN AND ESPECIALLY AROUND AND NORTHWEST OF THE IRON RANGE
MONDAY. WE LEFT THUNDER IN MONDAY...THOSE COULD BE VIGOROUS ACROSS
OUR AREA...AND WE MAY NEED TO ADD THUNDER ACROSS OUR AREA MONDAY
EVENING AS WELL. A COMBINATION OF CLOUDS AND STRONG COLD ADVECTION
AT ALL LEVELS OUGHT TO KEEP TUESDAY WET AND CHILLY...WITH
AFTERNOON TEMPERATURES MOSTLY IN THE LOW TO MID 50S. THE TROUGH
WILL HANG AROUND...AS SURFACE HIGH MOVES DOWN FROM THE CANADIAN
PLAINS...AND TEMPERATURES WILL REMAIN RATHER CHILLY...WITH
SCATTERED FROST POSSIBLE WEDNESDAY AND THURSDAY MORNING. THE UPPER
TROUGH AND COLD PATTERN WILL REMAIN AS A SURFACE HIGH BUILDS OVER
THE MID MISSISSIPPI VALLEY LATE THIS WEEK AND INTO THE WEEKEND.
WITH MOSTLY DRY WEATHER...WE TRIED TO INTRODUCE SOME 70S FRIDAY
AND OVER THE WEEKEND...BUT WE MAY BE A BIT PRE-MATURE WITH THAT.
NIGHTS WILL REMAIN IN THE LOW 40S...AT BEST.

&&

.POINT TEMPS/POPS...
DLH  53  74  47  55 /  90  40  30  30
INL  52  67  44  52 /  90  50  50  40
BRD  58  72  46  57 /  90  30  20  20
HYR  64  80  50  60 /  90  50  20  30
ASX  58  78  50  59 /  80  50  20  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ121-
     140>148.

&&

AVIATION...KK
Hazardous weather outlook, May 26, 4:49 AM CDT, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
449 AM CDT SAT MAY 26 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
449 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND THIS
AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT AND THROUGH THE
OVERNIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE
TONIGHT...WITH THE MAIN THREAT BEING LARGE HAIL...LOCALLY HEAVY
RAINFALL AND DANGEROUS LIGHTNING.

RIVERS ACROSS MUCH OF THE NORTHLAND...ESPECIALLY NORTHEAST
MINNESOTA...WILL REMAIN HIGH. PARTICULARLY THE SAINT LOUIS RIVER
AROUND SCANLON AND THE MISSISSIPPI RIVER NEAR AITKIN...WHICH WHERE
APPROACHING FLOOD STAGE. THOSE WITH OUTDOOR PLANS THIS WEEKEND NEAR
A RIVER OR STREAM SHOULD MONITOR CONDITIONS CLOSELY. SEE THE
LATEST FLOOD STATEMENTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE RAIN WILL FALL THIS WEEKEND AND COULD BE UPWARDS OF ONE TO
THREE INCHES. THIS RAIN COULD CAUSE ADDITIONAL FLOODING ACROSS
THE NORTHLAND...AND KEEP RIVER LEVELS HIGH. SEE THE LATEST FLOOD
STATEMENTS FOR FURTHER INFORMATION.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE IS ALSO THE
POTENTIAL FOR LOCALIZED HEAVY RAINFALL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY
NIGHT.

LSZ121-140>148-271030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
449 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFTS ACROSS THE NEARSHORE WATERS THIS
WEEKEND. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE
NEARSHORE WATERS TODAY.

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT. A
FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE
HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHEAST WINDS AND HAZARDOUS WAVES WILL CONTINUE ACROSS
THE NEARSHORE WATERS THROUGH SUNDAY. A SMALL CRAFT ADVISORY
WILL REMAIN IN EFFECT THROUGH SUNDAY EVENING. CHECK THE LATEST
MARINE FORECAST FOR DETAILS.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 27, 12:45 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1245 AM CDT SUN MAY 27 2012

MNZ036-038-270630-
PINE-SOUTH AITKIN-
1245 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORM ENTERING WESTERN PINE COUNTY...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF FRIESLAND...MOVING NORTHEAST AT
35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  FRIESLAND BY 105 AM...
  FINLAYSON AND SANDSTONE BY 110 AM...
  RUTLEDGE AND ASKOV BY 120 AM...
  WILLOW RIVER AND DENHAM BY 125 AM...
  BRUNO BY 130 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4598 9315 4599 9314 4600 9307 4614 9306
      4616 9325 4639 9296 4637 9263 4618 9246
      4596 9315

STEWART
Special weather statement, May 27, 12:50 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1250 AM CDT SUN MAY 27 2012

WIZ002>004-008-009-270615-
ASHLAND-BAYFIELD-IRON-PRICE-SAWYER-
1250 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORM OVER ASHLAND COUNTY...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF CLAM LAKE...MOVING NORTHEAST AT
35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BUTTERNUT...          MORSE...              GLIDDEN...
  MELLEN...             HIGH BRIDGE...        UPSON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4649 9046 4630 9028 4594 9006 4594 9097
      4613 9093 4632 9118

KK
Special weather statement, May 27, 12:57 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1257 AM CDT SUN MAY 27 2012

WIZ008-009-270630-
PRICE-SAWYER-
1257 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS AFFECTING SAWYER AND PRICE COUNTIES...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF FIFIELD TO 25 MILES WEST OF KENNAN...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  PARK FALLS...         FIFIELD...            PHILLIPS...
  KENNAN...             MUSSER LAKE...        CATAWBA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4563 9069 4564 9101 4595 9074 4597 9004
      4540 9003 4538 9005 4538 9069

KK
Special weather statement, May 27, 1:09 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
109 AM CDT SUN MAY 27 2012

MNZ025-033>038-WIZ001-006-007-270700-
BURNETT-CARLTON/SOUTH ST. LOUIS-CROW WING-DOUGLAS-NORTH CASS-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTH CASS-WASHBURN-
109 AM CDT SUN MAY 27 2012

AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF GULL
LAKE TO MARKVILLE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GULL LAKE...          PONTORIA...           PEQUOT LAKES...
  JENKINS...            FINLAYSON...          RIVERSIDE...
  NISSWA...             LOWER HAY LAKE...     LAKE HUBERT...
  ASKOV...              NORTH LONG LAKE...    LEGIONVILLE...
  BREEZY POINT...       EDWARD LAKE...
  LOWER WHITEFISH LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4656 9163 4596 9163 4647 9476 4691 9448

STEWART
Special weather statement, May 27, 1:26 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
126 AM CDT SUN MAY 27 2012

WIZ003-008-270645-
ASHLAND-SAWYER-
126 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS OVER SAWYER COUNTY...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OJIBWA...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BLAISDELL LAKE...     LORETTA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4603 9071 4567 9069 4565 9135 4612 9152

KK
Special weather statement, May 27, 1:29 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT SUN MAY 27 2012

WIZ008-009-270645-
PRICE-SAWYER-
129 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS AFFECTING PRICE COUNTY...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MUSSER LAKE TO 11 MILES SOUTH OF KENNAN...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MUSSER LAKE...        PRENTICE...           OGEMA...
  BRANTWOOD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4538 9069 4560 9068 4564 9071 4595 9061
      4592 9004 4538 9004 4537 9044 4537 9067

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:22 PM CDTSpecial Weather StatementDLHCarlton, Pine23 min
May 26, 7:55 PM CDTSpecial Weather StatementDLHCarlton35 min
May 26, 8:17 PM CDTSpecial Weather StatementDLHCarlton28 min
May 26, 8:54 PM CDTSpecial Weather StatementDLHCarlton36 min
May 26, 9:22 PM CDTRiver Flood AdvisoryDLHCrow Wing, Morrison36 hr
May 26, 9:38 PM CDTRiver Flood AdvisoryDLHCarlton36 hr
May 26, 10:42 PM CDTSpecial Weather StatementDLHPine33 min
May 27, 12:17 AM CDTSpecial Weather StatementDLHPine43 min
May 27, 12:45 AM CDTSpecial Weather StatementDLHPine45 min
May 27, 1:09 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing51 min
May 27, 2:15 AM CDTFlash Flood WarningDLHAitkin, Pine3 hr
May 27, 3:33 AM CDTFlash Flood WatchDLHAitkin, Carlton, Cook, Crow Wing, Itasca, Lake and 2 more26 hr
May 27, 3:36 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing4 hr
May 27, 4:32 AM CDTFlash Flood WarningDLHAitkin, Cass, Crow Wing4 hr
May 27, 6:29 AM CDTSpecial Marine WarningDLH31 min
May 27, 8:29 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing30 hr
May 27, 9:04 AM CDTSpecial Weather StatementDLHItasca41 min
May 27, 9:07 AM CDTSpecial Weather StatementDLHLake38 min
May 27, 10:04 AM CDTSpecial Weather StatementDLHCook26 min
May 27, 1:49 PM CDTRiver Flood WarningDLHCrow Wing, Morrison11 days
May 27, 1:49 PM CDTRiver Flood WarningDLHCarlton19 hr
May 27, 3:00 PM CDTSpecial Weather StatementDLHKoochiching45 min
May 27, 4:20 PM CDTSpecial Weather StatementDLHCook, Lake55 min
May 27, 4:46 PM CDTAreal Flood WarningDLHCarlton24 hr
May 27, 6:00 PM CDTSpecial Weather StatementDLHAitkin60 min
May 27, 6:48 PM CDTSevere Thunderstorm WarningDLHPine27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.